MAUDE Adverse Event Report: PERFUSION SYSTEMS FUSION HFO CARMEDA COATED; OXYGENATOR, CARDIOPULMONARY BYPASS

PERFUSION SYSTEMS FUSION HFO CARMEDA COATED; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CB811
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Reduced Blood Flow (4598)
Date of Event 08/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during use of a fusion oxygenator, it was reported that the customer set up and primed oxygenator per protocol with no issues.Heparin, sodium bicarbonate, and mannitol were used in prime.Hms plus was used for anti-coagulation monitoring.Cardiopulmonary bypass (cpb) was initiated and all looked normal.After a few minutes, the perfusionist noticed that the flow was trending down with the same rpms on 560 bio-console.Arterial line pressure was going down as well.This customer has experienced high pressure excursion (hpe) before and knows that sometimes it is a transient issue meaning that after a few minutes it resolves itself.The customer alerted the surgeon and they did not place the cross clamp in order to see if the situation would resolve.After 20 minutes the suspected hpe had not improved.After 20 minutes the cardiac index was down to 0.5.Target flow was 4.4-4.9 and with the ci at 0.5 the flow was a little over 2 liters/min after 20 mins.This is as high as he could get the flows to go with max rpms.The arterial line pressure remained low.The perfusionist had filled the patient so she was ejecting and anesthesiologist had turned the ventilator on so her sats remained normal.The perfusionist noticed a "continued downward trend" so the decision was made to come off of cardiopulmonary bypass (cpb) and change out the oxygenator.The oxygenator was changed out with another cb811, c ardiopulmonary bypass (cpb) was re-initiated and the tricuspid valve repair procedure was performed with no issues.The patient was extubated and off of all drips less than 24 hours post procedure.There was no adverse patient effect associated with this event.Medtronic received additional information that the patient temperature was normothermic ~37 degrees celsius.The customer stated that any time the patient begins to eject on their own, ventilation is started.The patient was ejecting because the perfusionists filled her heart with blood because the oxygenator was exhibiting hpe.The customer stated that ventilation was started because of the device malfunction.
 
Additional Manufacturer Narrative
Medtronic received additional information that during cpb (while the patient is on the heart lung machine), the heart is decompressed or all the blood is drained out if it.Even if the heart is beating there is no ejection of blood.During this episode, the heart was filled with blood which caused the heart to eject the blood in the heart to the rest of the body.While this was happening, ventilation was started.This ensured that the patients oxygen level and saturation was ok.Filling the heart to cause ejection and starting ventilation was done because they were not able to flow high enough flows to meet the patients metabolic demand.Device evaluation summary: visual inspection showed no outward signs of physical damage or abnormalities.Unit appears to have been used.The device was cleaned using a renalin solution.Pressure integrity testing showed no internal or external leaks when run at 3 lpm with 23 psi, (1189 mmhg) of back pressure for 10 minutes.The device was sent to the blood lab for performance testing.Testing was conducted at a 1:1 ratio (7lpm blood <(>&<)> gas flows) the results are as follows: ¿ 194 mmhg blood side pressure drop.Reason for return was not confirmed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: manufacturing date (2023-05-03) and expiry date (2025-05-03).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
FUSION HFO CARMEDA COATED
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17659840
Report Number2184009-2023-00920
Device Sequence Number17682308
Product Code DTZ
UDI-Device Identifier00643169785731
UDI-Public00643169785731
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K203111
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date05/03/2025
Device Model NumberCB811
Device Catalogue NumberCB811
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2023
Supplement Date Received by Manufacturer08/31/2023
10/17/2023
Initial Report FDA Received Date08/31/2023
Supplement Report FDA Received Date09/28/2023
11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR
Patient SexFemale